MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550225-08
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001- permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The 2.25 x 18 mm xience sierra stent referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a tortuous and calcified lesion of the first diagonal coronary artery.Post the deployment of a 2.25 x 18 mm xience sierra stent, a distal edge dissection was noted.A 2.25 x 08 xience sierra stent delivery system (sds) was attempted to be advanced through the deployed stent to treat the dissection; however, resistance was met and the 2.25 x 08 xience sierra stent dislodged from the sds at the proximal part of the deployed stent.Negative pressure had been applied to the sds.The guide wire was inadvertently pulled out of the diagonal and on re-wiring the lesion, the wire passed behind the dislodged stent struts not through the stent.The stent was therefore crushed into the proximal segment of the stented vessel with an unspecified balloon catheter.The patient reportedly tolerated the procedure well.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported stent dislodgement was confirmed.The reported failure to advance could not be replicated in a testing environment as it is related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The xience sierra everolimus eluting coronary stent system (eecss), domestic, instructions for use (ifu), states: when introducing the delivery system into the vessel, do not induce negative pressure on the delivery system.This may cause dislodgement of the stent from the balloon.It is possible the ifu deviation may have caused or contributed to the reported stent dislodgement.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the previously deployed stent causing the reported failure to advance.Negative pressure was applied in an attempt to cross the stent distally (against instructions for use) causing the reported stent dislodgement with the patient effects of device embedded.There is no indication of a product quality issue with respect to manufacture, design or labeling.Event description: size of other device.The 2.25x23mm xience sierra is filed under a separate report.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was received: the originally reported 2.25x18mm deployed stent was actually a 2.25 x 23 mm xience sierra stent.The dissection was ultimately treated with balloon angioplasty.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9050798
Report Number2024168-2019-11808
Device Sequence Number16749120
Product Code NIQ
UDI-Device Identifier08717648226991
UDI-Public08717648226991
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2020
Device Catalogue Number1550225-08
Device Lot Number9032841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25 X 18 MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Required Intervention;